Florida, 2025

Tornadoes and Damaging Winds in Florida, October 27, 2025

October 27, 2025 · NWS TAE · 5 events in 2 counties and zones

A strong cold front moved through the region during the early morning hours. Instability was confined to right along the coast, but a line of storms developed along the coast with one supercell ahead of the line.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
10
Property damage
$675,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A strong cold front moved through the region during the early morning hours. Instability was confined to right along the coast, but a line of storms developed along the coast with one supercell ahead of the line. This storm produced two tornadoes near Mexico Beach.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 26, 10:33 PM CST, 6 hours 56 minutes earlier. Its key messages:

  • Issued at 1228 AM EDT Mon Oct 27 2025
  • Isolated damaging wind gusts and a brief tornado remain possible this morning for coastal communities of the Emerald and Forgotten Coasts.
  • Isolated to scattered flash flooding remains possible this morning over coastal communities in the Panhandle. The high-end rainfall potential in isolated spots is 4 to 6 inches. The rest of the region is expected to see beneficial rains of 1/2 to 2 inches.
  • A high risk of rip currents will linger into Monday at the beaches.
Area forecast discussion, Oct 26, 10:33 PM CST, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1233 AM EDT Mon Oct 27 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.KEY MESSAGES...
Issued at 1228 AM EDT Mon Oct 27 2025

 - Isolated damaging wind gusts and a brief tornado remain
   possible this morning for coastal communities of the Emerald
   and Forgotten Coasts.

-  Isolated to scattered flash flooding remains possible this
   morning over coastal communities in the Panhandle. The high-end
   rainfall potential in isolated spots is 4 to 6 inches. The rest
   of the region is expected to see beneficial rains of 1/2 to 2
   inches.

 - A high risk of rip currents will linger into Monday at the
   beaches.

&&

.SHORT TERM...
(Today and Tonight)
Issued at 1228 AM EDT Mon Oct 27 2025

A cluster of storms west of the area is expected to sweep across the
coastal Florida panhandle this morning, bringing with it the
potential for isolated damaging wind gusts and perhaps a brief
tornado. In addition, locally heavy rain in a short period of time
could produce isolated flash flooding. These threats are expected to
be mainly confined to near the coast, and the remainder of the area
is expected to see showers and perhaps a few rumbles of thunder.
Activity is expected to decrease during the afternoon hours as the
system moves east of the area, although a few showers could linger
into the early overnight hours.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 1228 AM EDT Mon Oct 27 2025

There are no significant changes with the mid-week system and the
colder air that will follow. A strong reinforcing cold front will
sweep across the area on Wednesday, followed by a strong northwest
breeze on Thursday and well below normal temperatures as we head
into Halloween.

A vigorous upper trough will race southeast, crossing the Mid-South
region on Wednesday and the southern Appalachians on Thursday. This
will readily drive a strong reinforcing front across the region on
Wednesday. The front will be starved for moisture, but dynamical
lift associated with impressive height falls over the Southeast U.S.
and the sharpness of the surface front could wring out a few showers
or some light rain on Wednesday into Wednesday evening.

The front will be followed by strong northwesterly post-frontal
winds on Thursday. Peak land-based gusts of 25-35 mph appear most
likely at this point. Thursday through early Saturday should feature
temperatures running about 10 degrees below normal. Friday night
should be the coldest night this week. Some of our coldest locations
in Alabama and Georgia could even get the first light frost of the
season on Saturday morning. Be sure that your candy hunters on
Friday night can add some warmth to their costumes.

&&

.AVIATION...
(06Z TAFS)
Issued at 1228 AM EDT Mon Oct 27 2025

IFR conditions are expected to develop early this morning with low
ceilings. Showers and thunderstorms are expected to move into the
region from west to east through the morning hours with the heaviest
activity expected at KECP. Most locations will remain at IFR through
a large portion of this morning with only gradual improvement
expected this afternoon at ECP, TLH, and VLD. The DHN and ABY
terminals may remain with IFR ceilings through the day.

&&

.MARINE...
Issued at 1228 AM EDT Mon Oct 27 2025

A weak area of low pressure will move eastward over the nearshore
waters this morning, trailed by a cold front that will bring a wind
shift to moderate northerly breezes by this afternoon and evening.
An even stronger reinforcing cold front will blast across the waters
on Wednesday, followed Wednesday night and Thursday by strong to
possibly near-gale northwest breezes.

&&

.FIRE WEATHER...
Issued at 1228 AM EDT Mon Oct 27 2025

A widespread wetting rain is expected this morning for nearly all
districts, with rain tapering off through the day. Most districts
will get 1/2 inch to 2 inches of rain, though isolated spots near
the Panhandle coast could get 4 to 6 inches. As this rain-making
system exits, a cold front will usher in cooler air. A stronger
reinforcing cold front will quickly sweep across the region on
Wednesday, followed by strong northwest wind and much colder air on
Thursday.

&&

.HYDROLOGY...
Issued at 1228 AM EDT Mon Oct 27 2025

Isolated to scattered instances of flash flooding are possible early
this morning for Panhandle coastal communities. A stationary front
will linger near the coast early this morning. If it close enough to
the coast, then it could serve as an anchor for repeated
thunderstorm development. Conditional on the front being close
enough to shore, isolated high-end rainfall amounts of 4 to 6 inches
are possible. This would mainly cause issues in urbanized and poor
drainage areas.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters are always encouraged
to safely report significant weather conditions when they occur by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   77  59  70  55 /  70  10   0   0
Panama City   80  59  73  57 /  50  10   0   0
Dothan        72  55  66  53 /  50  20   0  10
Albany        68  55  65  54 /  80  30  10  10
Valdosta      74  57  68  55 /  90  20  10   0
Cross City    82  62  76  56 /  70  10   0   0
Apalachicola  78  61  72  59 /  60  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ108-112-114-
     115.

GA...None.
AL...None.
GM...Small Craft Advisory until 2 AM CDT Monday for GMZ751-770.

&&

SHORT TERM...DVD
LONG TERM....DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVD

In the hours before

Special weather statement, Oct 27, 1:20 AM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
220 AM CDT Mon Oct 27 2025

FLZ008-108-270815-
Central Walton FL-South Walton FL-
220 AM CDT Mon Oct 27 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WALTON COUNTY
THROUGH 315 AM CDT...

At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Niceville, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eglin Air Force Base, New Home, Portland, and Villa Tasso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3068 8639 3071 8625 3071 8618 3046 8617
      3046 8619 3048 8621 3049 8619 3050 8620
      3049 8620 3048 8622 3049 8626 3047 8630
      3048 8633 3046 8639
TIME...MOT...LOC 0720Z 259DEG 14KT 3057 8650

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Oct 27, 2:06 AM CST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
306 AM CDT Mon Oct 27 2025

FLZ008-010-108-270900-
Central Walton FL-South Walton FL-Washington FL-
306 AM CDT Mon Oct 27 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WALTON AND SOUTHWESTERN
WASHINGTON COUNTIES THROUGH 400 AM CDT...

At 306 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eglin Air Force Base, or 11 miles southwest of De Funiak Springs,
moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Freeport, Bruce, Eucheeanna,
Red Bay, Portland, Pleasant Ridge, New Home, Knox Hill, and Rock
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3071 8629 3068 8587 3041 8594 3041 8596
      3040 8598 3044 8616 3046 8616 3046 8619
      3048 8620 3049 8619 3050 8620 3048 8622
      3049 8625 3047 8630 3048 8634
TIME...MOT...LOC 0806Z 280DEG 17KT 3059 8623

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

42-DVD

The radar

The Eglin Afb radar (KEVX), 85 km away, was scanning. The volume nearest the first event began at 11:31 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Bay

When
October 27, 5:29 AM CST
Where
Bay County, 0.23 mi NE of Mexico Beach
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
29.942, -85.407

An Ambient weather station in Mexico Beach gusted to 58 mph.

Thunderstorm Wind, Bay

When
October 27, 5:30 AM CST to 5:45 AM CST
Where
Bay County, 0.52 mi ESE of Mexico Beach to 1.03 mi E of Mexico Beach
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
29.937, -85.402

Straight line wind damage occurred to the southeast of an EF1 tornado due to the rear flank downdraft of the supercell. Winds were estimated around 75 mph. Damage to roofing and siding occurred to homes.

Tornado, Bay

When
October 27, 5:30 AM CST to 5:45 AM CST
Where
Bay County, 0.37 mi NW of Mexico Beach to 0.93 mi E of Mexico Beach
Rating
EF1
Path length
1.22 mi
Path width
270 yd
Injuries
10 direct, 0 indirect
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
29.944, -85.414

A tornadic waterspout moved onshore into Mexico Beach at approximately 6:30 am CDT, causing roof and siding damage to a couple of homes along the beach. The roof of the El Governor hotel was lifted and tossed across U.S. 98 into an RV park, where several RV's were damaged or rolled over. A number of minor injuries were reported at the RV park. The tornado continued eastward, moving inland across several neighborhoods. Roof damage, the most significant of which involved the peeling of metal roofing, was noted at several locations. Otherwise, the damage was scattered and mostly minor. The tornado dissipated before reaching Highway 386. The damage was consistent was an EF1 tornado with maximum winds of approximately 100 mph.

Tornado, Bay

When
October 27, 5:35 AM CST to 5:36 AM CST
Where
Bay County, 1.27 mi E of Davis Beach to 1.68 mi NW of Mexico Beach
Rating
EF0
Path length
0.55 mi
Path width
50 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
29.959, -85.439

A very brief tornado tracked across U.S. Highway 98, damaging fencing and signs in a new construction neighborhood. The fencing was blown from east to west across the highway. No structural damage was noted and the damage appeared consistent with an EF0 tornado with maximum winds of approximately 70 mph.

Thunderstorm Wind, Gulf

When
October 27, 5:45 AM CST
Where
Gulf County, Beacon Hill
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Social Media
Coordinates
29.920, -85.380

Roof and siding damage occurred in Beacon Hill due to straight line winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyThe tornado archive for Florida, 2025Warnings in Florida, October 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293552, 1293555, 1293557, 1293559, 1293553.